Welcome to the Apparelyzed Spinal Cord Injury and Cauda Equina Syndrome Support Forum
- Start new topics and reply to others
- Subscribe to topics and forums to get email updates
- Get your own profile page and make new friends
- Send personal messages to other members.
- Talk to others in real time in the Chat Room
Steroids For Weight Gain
Posted 30 January 2010 - 09:15 AM
Posted 30 January 2010 - 10:57 AM
Steroids can really increase the appetite and in turn make you put on weight. My friend was put on a drug a few yrs ago called olanzapine to help her gain weight, she had a really tough time eating enough to maintain her weight as she didn't absorb the calories properly. She put on 10kg very quickly, she was about 35kgs to start with. her hunger was almost insatiable and she would eat anything in site!
Hi All, I'm been a c5-c6 quad for 11 years now and I have always had a problem with weight gain. Before my injury I was 6'5" and weighed about 75 kg or about 165 pounds, I never had a ounce of fat and even when I worked out at the gym I would hardly notice any difference. My current weight would be about 45 kg or 99 pounds. I have been seeing a dietitian for a while now and she gets me to eat 6 small meals a day that are high in fibre and I take a multivitamin and a B1 vitamin. Compared to other weight gain diets I have been on this one works.(very slowly but there has been a small weight gain) My Doctor wants to put me on steroids for weight gain and I was wondering if anyone has the same problem with there weight and has anyone tried steroids for weight gain? Thanks Paul
Posted 30 January 2010 - 01:13 PM
and even with the prescribed ones, there are risks including diabetes.
how about Megace?
it's a progesterone supplement, not technically a steroid. stimulates the appetite but I don't think comes with the diabetes risk. once you get diabetes, you will have worse problems with skin integrity and healing from breakdown and sores. get a 2nd opinion. whenever i haven't, i've ended up with malpractice i should have sued for but haven't had the energy to...
Posted 16 February 2010 - 12:34 AM
It's an oral, milder form of AAS's, that's easier on the liver than many steroids out there, though you combine it with testosterone supplementation be it oral, patch, or injection.
The testosterone is like the gasoline for the engine and increases the effectiveness of the steroid.
You do need to know what you're doing, b/c while it may be "safer".....it does have side effects, though those can be minimized if you know what you're doing.
I'm 5'11" and weigh 158 lbs. or so off of them.....175 lbs., or so when on them, and have increased strength and function when on them, and are a part of my physical therapy regimen, administered by my MD.
Posted 25 July 2010 - 11:56 PM
I mean eat, eat, eat and more scranning.
Prednislone worked for me!
C-5 Incomplete, Diving Accident in Mexico. Walking with crutches, In controlled pain !
Big respect to all SCI people !